What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 1, 3:29 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 1, 3:29 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
429 PM EDT Sat Aug 1 2020
.SYNOPSIS...
Low pressure will track northeast across the region tonight.
Weak high pressure will build in Sunday. Another weak low and
cold front will move through the area early next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Showers and thunderstorms will continue to move across the area
this afternoon into the evening as low pressure tracks northeast
into the Whitewater Valley. Better wind fields and shear will be
across the southeast counties. And although storms have been
passing across that area already, expect some recovery in
instability before the day is through. So there will remain the
potential of damaging wind as well as a tornado.
Showers and storms will decrease in coverage heading through the
night as instability diminishes and the low continues into west
central Ohio. Lows will generally be in the mid to upper 60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Trough trailing surface low will cross the region during the
day. Some additional showers and thunderstorms will be possible
as this swings through. Precipitation will diminish by evening.
But there are some indications that a few showers could occur in
moist southerly flow across western counties overnight. Highs
will be in the mid 70s to lower 80s and lows will be in the
lower to mid 60s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
An upper level disturbance will bring showers and thunderstorms to
the region on Monday. Precipitation chances will continue Monday
night into Tuesday as a frontal boundary moves through the region.
After the passage of this frontal boundary expect mostly dry
conditions for the remainder of the long term. With CAA on
Wednesday increased cloud cover to account for cu formation.
Temperatures on Thursday will start a slight warming trend that will
continue through the remainder of the long term. A system will
begin to approach late in the long term on Saturday.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Showers and thunderstorms will move across the region during the
early part of the TAF period. These will bring temporary MVFR
conditions if they affect any of the terminals. Have used TEMPO
to designate an initial period when there is a greater chance of
storms, but chance will extend past 00Z.
Abundant low level moisture will result in MVFR to IFR ceilings
developing, generally after 04Z. Low clouds will then persist
through the remainder of the TAF period, with some breaks
developing towards 18Z. A weak boundary will move across the
region causing winds to shift from south to southwest.
OUTLOOK...MVFR ceilings may linger into Sunday afternoon.
Thunderstorms will be possible at times Monday through Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Aug 1, 4:52 AM EST, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
552 AM EDT Sat Aug 1 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-021000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
552 AM EDT Sat Aug 1 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms are expected today, with a few severe storms possible
during the afternoon and evening. The main threat will be damaging
winds. A tornado can not be ruled out. Also, heavy rain and localized
flooding will be possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
In the hours before
Special weather statement, Aug 1, 3:28 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
428 PM EDT Sat Aug 1 2020
OHZ078>080-012100-
Clermont OH-Highland OH-Brown OH-
428 PM EDT Sat Aug 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT...
NORTHWESTERN BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 500 PM
EDT...
At 428 PM EDT, radar indicated strong thunderstorms along a line
extending from Batavia to near Georgetown, moving northeast at 40
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Amelia, Mount Orab, Williamsburg, Batavia, Lynchburg, Sardinia,
Withamsville, Russell, New Market, Owensville, Newtonsville,
Mowrystown, Fayetteville, St. Martin, Chasetown, Danville in Highland
County, State Route 32 at US Route 68, New Hope, State Route 136 at
US Route 62 and Edenton.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3905 8428 3926 8411 3924 8383 3923 8383
3922 8384 3922 8381 3924 8380 3923 8367
3915 8361 3890 8390
TIME...MOT...LOC 2028Z 231DEG 33KT 3906 8419 3894 8390
NovakSpecial weather statement, Aug 1, 3:49 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
449 PM EDT Sat Aug 1 2020
OHZ051-012115-
Miami OH-
449 PM EDT Sat Aug 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MIAMI COUNTY UNTIL
515 PM EDT...
At 449 PM EDT, radar indicated a strong thunderstorm over West
Milton, moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Troy, Tipp City, West Milton, Potsdam, Ludlow Falls and Garland.
This includes I-75 in Ohio between mile markers 69 and 74.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3999 8415 3992 8435 3992 8439 3996 8443
3997 8442 4008 8428
TIME...MOT...LOC 2049Z 230DEG 15KT 3995 8438
CampbellSpecial weather statement, Aug 1, 4:05 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
505 PM EDT Sat Aug 1 2020
OHZ060-061-012130-
Montgomery OH-Preble OH-
505 PM EDT Sat Aug 1 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PREBLE AND WEST CENTRAL
MONTGOMERY COUNTIES UNTIL 530 PM EDT...
At 505 PM EDT, radar indicated a strong thunderstorm over Camden,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Trotwood, Eaton, Camden, Lewisburg, West Alexandria, Gratis, New
Lebanon, Farmersville, West Elkton, Hueston Woods State Park,
Oklahoma, Morning Sun, Wheatville, Interstate 70 at US Route 127,
Muttonville, Drexel, Pyrmont, Sugar Valley and Lake Lakengren.
This includes I-70 in Ohio between mile markers 10 and 17.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3957 8456 3957 8479 3989 8461 3975 8427
TIME...MOT...LOC 2105Z 224DEG 37KT 3963 8459
Special weather statement, Aug 1, 4:12 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
512 PM EDT Sat Aug 1 2020
OHZ051-012145-
Miami OH-
512 PM EDT Sat Aug 1 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIAMI COUNTY UNTIL 545
PM EDT...
At 512 PM EDT, radar indicated a strong thunderstorm over West
Milton, moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Troy, Piqua, Tipp City, West Milton, Pleasant Hill, Casstown, Ludlow
Falls and Farrington.
This includes I-75 in Ohio between mile markers 70 and 83.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8432 4002 8437 4018 8422 4002 8406
TIME...MOT...LOC 2112Z 230DEG 15KT 3999 8430
Campbell
Special weather statement, Aug 1, 4:51 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
551 PM EDT Sat Aug 1 2020
OHZ051-061-012215-
Montgomery OH-Miami OH-
551 PM EDT Sat Aug 1 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY AND
SOUTHEASTERN MIAMI COUNTIES UNTIL 615 PM EDT...
At 551 PM EDT, radar indicated a strong thunderstorm over Trotwood,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, West Milton, Clayton, Union, Brookville, Shiloh, Ginghamsburg,
Fort Mckinley, Phoneton, Northview, Brandt and Dayton International
Airport.
This includes the following Interstates...
I-70 in Ohio between mile markers 24 and 39.
I-75 in Ohio between mile markers 58 and 72.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3992 8405 3989 8405 3976 8427 3982 8440
4003 8425
TIME...MOT...LOC 2151Z 221DEG 26KT 3982 8431
CampbellSpecial weather statement, Aug 1, 4:52 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
552 PM EDT Sat Aug 1 2020
OHZ026-044-045-012230-
Logan OH-Hardin OH-Union OH-
552 PM EDT Sat Aug 1 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN...
SOUTHEASTERN HARDIN COUNTIES IN WEST CENTRAL OHIO AND NORTHWESTERN
UNION COUNTIES IN CENTRAL OHIO UNTIL 630 PM EDT...
At 552 PM EDT, radar indicated a strong thunderstorm 7 miles north of
West Mansfield, moving northeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Kenton, Mount Victory, Ridgeway, Hepburn, Mentzer and Pfeiffer.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4070 8350 4070 8344 4069 8344 4069 8343
4067 8342 4056 8342 4052 8341 4050 8342
4045 8353 4054 8369 4072 8350
TIME...MOT...LOC 2152Z 240DEG 9KT 4050 8355
Novak